Alert archive / Minnesota / Freezing Rain Advisories in 2015
Freezing Rain Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this freezing rain advisory at Apr 6, 2015, 3:39 AM CDT for 10 counties in Minnesota. It took effect at Apr 7, 2015, 12:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 3:39 AM CDT (08:39 UTC)
- In effect from
- Apr 7, 2015, 12:00 AM CDT
- Expired
- Apr 7, 2015, 4:01 AM CDT
- In force
- 4 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Douglas County, MN, Isanti County, MN, Kanabec County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Sherburne County, MN, Stearns County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 117 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 764 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWUS43 KMPX 060839 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 AM CDT MON APR 6 2015 ...BAND OF SNOW HAS REMAINED NORTH THIS MORNING... ...RAIN WILL CHANGE TO FREEZING RAIN TONIGHT ACROSS PORTIONS OF CENTRAL MINNESOTA... .THE BAND MODERATE SNOW HAS REMAINED JUST NORTH OF THE AREA THIS MORNING AND HAS SET UP FROM BRAINERD MINNESOTA TO SIREN AND PHILLIPS WISCONSIN. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. SOME ADDITIONAL LIGHT SNOW MAY DEVELOP ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN AFTER DAYBREAK...BUT ACCUMULATIONS ARE EXPECTED TO REMAIN MINOR. RAIN WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. AS TEMPERATURES FALL BELOW FREEZING OVERNIGHT...THE RAIN WILL TURN TO FREEZING RAIN AND MAY PRODUCE SOME LIGHT ICING. AROUND A TENTH OF AN INCH IS EXPECTED...PRIMARILY ON ELEVATED SURFACES... INCLUDING BRIDGES AND OVERPASSES. A FREEZING RAIN ADVISORY IS IN EFFECT FOR A PORTION OF CENTRAL MINNESOTA...INCLUDING THE ALEXANDRIA...ST CLOUD...LITTLE FALLS...MORA...AND CAMBRIDGE AREAS. MNZ043>045-052-061800- /O.CAN.KMPX.WW.Y.0013.000000T0000Z-150406T1500Z/ /O.NEW.KMPX.ZR.Y.0005.150407T0500Z-150407T1200Z/ MORRISON-MILLE LACS-KANABEC-ISANTI- INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA... CAMBRIDGE 339 AM CDT MON APR 6 2015 ...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY... ...WINTER WEATHER ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY. THE WINTER WEATHER ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. * TIMING...RAIN WILL DEVELOP THIS EVENING WHICH WILL TURN TO FREEZING RAIN LATE THIS EVENING AND OVERNIGHT AS TEMPERATURES FALL INTO THE UPPER 20S AND LOWER 30S. * ICE ACCUMULATIONS...AROUND ONE TENTH OF AN INCH. * IMPACTS...A GLAZE OF ICE MAY ACCUMULATE ON ROADWAYS LATE TONIGHT. THE BEST POTENTIAL FOR ICING WILL BE ON ELEVATED SURFACES...INCLUDING BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ MNZ053-WIZ014>016-060945- /O.CAN.KMPX.WW.Y.0013.000000T0000Z-150406T1500Z/ CHISAGO-POLK-BARRON-RUSK- INCLUDING THE CITIES OF...CENTER CITY...OSCEOLA...RICE LAKE... LADYSMITH 339 AM CDT MON APR 6 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. THE BAND OF SNOW HAS REMAINED JUST NORTH OF THE AREA...THEREFORE THE ADVISORY IS CANCELLED. $$ MNZ041-042-048>051-061800- /O.NEW.KMPX.ZR.Y.0005.150407T0500Z-150407T1200Z/ DOUGLAS-TODD-POPE-STEARNS-BENTON-SHERBURNE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...GLENWOOD... ST. CLOUD...FOLEY...ELK RIVER 339 AM CDT MON APR 6 2015 ...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY. * TIMING...RAIN WILL DEVELOP THIS EVENING WHICH WILL TURN TO FREEZING RAIN LATE THIS EVENING AND OVERNIGHT AS TEMPERATURES FALL INTO THE UPPER 20S AND LOWER 30S. * ICE ACCUMULATIONS...AROUND ONE TENTH OF AN INCH. * IMPACTS...A GLAZE OF ICE MAY ACCUMULATE ON ROADWAYS LATE TONIGHT. THE BEST POTENTIAL FOR ICING WILL BE ON ELEVATED SURFACES...INCLUDING BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ BORGHOFF
4 follow-up statements
341 WWUS43 KMPX 061034 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 AM CDT MON APR 6 2015 ...RAIN WILL CHANGE TO FREEZING RAIN TONIGHT ACROSS PORTIONS OF CENTRAL MINNESOTA... .AFTER A PERIOD OF MIXED PRECIPITATION EARLY THIS MORNING...RAIN OR DRIZZLE WILL REDEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. AS TEMPERATURES FALL BELOW FREEZING OVERNIGHT...THE RAIN WILL TURN TO FREEZING RAIN AND MAY PRODUCE SOME LIGHT ICING. AROUND A TENTH OF AN INCH IS EXPECTED...PRIMARILY ON ELEVATED SURFACES...INCLUDING BRIDGES AND OVERPASSES. A FREEZING RAIN ADVISORY IS IN EFFECT FOR A PORTION OF CENTRAL MINNESOTA... INCLUDING THE ALEXANDRIA...ST CLOUD...LITTLE FALLS...MORA...AND CAMBRIDGE AREAS. MNZ041>045-048>052-061845- /O.CON.KMPX.ZR.Y.0005.150407T0500Z-150407T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- SHERBURNE-ISANTI- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...CAMBRIDGE 534 AM CDT MON APR 6 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY... * TIMING...RAIN WILL DEVELOP THIS EVENING WHICH WILL TURN TO FREEZING RAIN LATE THIS EVENING AND OVERNIGHT AS TEMPERATURES FALL INTO THE UPPER 20S AND LOWER 30S. * ICE ACCUMULATIONS...AROUND ONE TENTH OF AN INCH. * IMPACTS...A GLAZE OF ICE MAY ACCUMULATE ON ROADWAYS LATE TONIGHT. THE BEST POTENTIAL FOR ICING WILL BE ON ELEVATED SURFACES...INCLUDING BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ BORGHOFF
042 WWUS43 KMPX 061832 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 132 PM CDT MON APR 6 2015 ...RAIN WILL CHANGE TO FREEZING RAIN TONIGHT ACROSS PORTIONS OF CENTRAL MINNESOTA... .RAIN OR DRIZZLE WILL REDEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. AS TEMPERATURES FALL BELOW FREEZING OVERNIGHT...THE RAIN WILL TURN TO FREEZING RAIN OR DRIZZLE AND MAY PRODUCE SOME LIGHT ICING. UP TO A TENTH OF AN INCH IS POSSIBLE...PRIMARILY ON ELEVATED SURFACES...INCLUDING BRIDGES AND OVERPASSES. A FREEZING RAIN ADVISORY IS IN EFFECT FOR A PORTION OF CENTRAL MINNESOTA... INCLUDING THE ALEXANDRIA...ST CLOUD...LITTLE FALLS...MORA...AND CAMBRIDGE AREAS. MNZ041>045-048>052-070245- /O.CON.KMPX.ZR.Y.0005.150407T0500Z-150407T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- SHERBURNE-ISANTI- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...CAMBRIDGE 132 PM CDT MON APR 6 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY... * TIMING...RAIN WILL DEVELOP THIS EVENING WHICH WILL TURN TO FREEZING RAIN LATE THIS EVENING AND OVERNIGHT AS TEMPERATURES FALL INTO THE UPPER 20S AND LOWER 30S. * ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH. * IMPACTS...A GLAZE OF ICE MAY ACCUMULATE ON ROADWAYS LATE TONIGHT. THE BEST POTENTIAL FOR ICING WILL BE ON ELEVATED SURFACES...INCLUDING BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
749 WWUS43 KMPX 070203 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 903 PM CDT MON APR 6 2015 ...FREEZING RAIN TONIGHT ACROSS PORTIONS OF CENTRAL MINNESOTA... .RAIN OR DRIZZLE IS EXPECTED ACROSS THE REGION TONIGHT. AS TEMPERATURES FALL BELOW FREEZING OVERNIGHT...THE RAIN WILL TURN TO FREEZING RAIN OR DRIZZLE AND MAY PRODUCE SOME LIGHT ICING PRIMARILY ON ELEVATED SURFACES...INCLUDING BRIDGES AND OVERPASSES. A FREEZING RAIN ADVISORY IS IN EFFECT FOR A PORTION OF CENTRAL MINNESOTA... INCLUDING THE ALEXANDRIA...ST CLOUD...LITTLE FALLS...MORA...AND CAMBRIDGE AREAS. IN ADDITION...LIGHT SNOW MAY MIX IN WITH THE RAIN TONIGHT. MNZ041>045-048>052-071015- /O.CON.KMPX.ZR.Y.0005.150407T0500Z-150407T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- SHERBURNE-ISANTI- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...CAMBRIDGE 903 PM CDT MON APR 6 2015 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT TUESDAY... * TIMING...RAIN CONTINUING OVERNIGHT WITH TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S. * ICE ACCUMULATIONS...TRACE TO A FEW HUNDREDTHS OF AN INCH. * IMPACTS...A GLAZE OF ICE MAY ACCUMULATE ON ROADWAYS LATE TONIGHT. THE BEST POTENTIAL FOR ICING WILL BE ON ELEVATED SURFACES...INCLUDING BRIDGES AND OVERPASSES. IN ADDITION...LIGHT SNOW MAY MIX IN WITH THE RAIN TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
198 WWUS43 KMPX 070901 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 401 AM CDT TUE APR 7 2015 ...PRECIPITATION DIMINISHING... .PRECIPITATION HAS DIMINISHED AND ANY ADDITIONAL FREEZING DRIZZLE THAT DEVELOPS WILL NOT ACCUMULATE. THEREFORE...THE FREEZING RAIN ADVISORY IS CANCELLED. MNZ041>045-048>052-071015- /O.CAN.KMPX.ZR.Y.0005.000000T0000Z-150407T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-POPE-STEARNS-BENTON- SHERBURNE-ISANTI- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...CAMBRIDGE 401 AM CDT TUE APR 7 2015 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE FREEZING RAIN ADVISORY. $$ BORGHOFF
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this freezing rain advisory went out at Apr 5, 11:33 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 5, 11:33 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1133 PM CDT SUN APR 5 2015
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 315 PM CDT SUN APR 5 2015
PRIMARY FOCUS OF THE SHORT TERM PERIOD IS A BAND OF PRECIPITATION
EXPECTED TO DEVELOP TONIGHT FROM NORTHWESTERN WI THROUGH CENTRAL MN.
THIS BAND WILL BE A NARROW...BUT EFFICIENT PRECIP PRODUCER.
WE'RE ALREADY SEEING MID LEVEL CLOUD DEVELOPMENT AND WEAK
REFLECTIVITY RETURNS SHOWING UP ACROSS THE AREA THIS AFTERNOON...IN
ASSOCIATION WITH AN AREA OF STRENGTHENING FRONTOGENESIS. THE LOW
LEVELS REMAIN VERY DRY...SO DECIDED TO MENTION SPRINKLES ACROSS
EASTERN MN AND WESTERN WI FOR THE AFTERNOON HOURS AS WAA/UPGLIDE AND
MID LEVEL SATURATION IS DECENT THERE...BUT NOT ENOUGH TO PRODUCE
MEASURABLE PRECIPITATION THROUGH THE DAYTIME HOURS.
FOR TONIGHT...THE FOCUS OF STRONGEST LIFT WILL BE FROM ALEXANDRIA
EAST TOWARD LADYSMITH. IN THE UPPER LEVELS...A NW TO SE ORIENTED JET
STREAK FROM WESTERN LAKE SUPERIOR TOWARD LAKE ERIE PUTS CENTRAL
MN/NORTHWESTERN WI IN A POSITION OF MODEST UPPER LEVEL
DIVERGENCE...OFFERING SUPPORT TO PRECIP DEVELOPMENT AND
SUSTAINABILITY OVERNIGHT. HOWEVER...THE MAIN SOURCE OF LIFT TO BE
CONCERNED WITH IS IN THE 600-800MB LAYER AS STRONG FRONTOGENESIS
PAIRED WITH FN VECTOR CONVERGENCE INTERSECT WITH A LOCAL MAXIMA IN
THETA-E ADVECTION IN THIS AREA. BOTH THE NAM AND THE GFS INDICATE
POTENTIAL OF OVER 0.25" OF LIQUID FROM LADYSMITH TO MILLE LACS
LAKE...WITH LIGHTER AMOUNTS FURTHER WEST. AGAIN...THIS WILL BE A
NARROW...WEST TO EAST ORIENTED BAND OF PRECIP. FURTHER SOUTH...LIFT
JUST WON'T BE THERE TO SUPPORT MUCH PRECIP...AND WARMER
TEMPERATURES IN THE LOW LEVELS WILL YIELD PREDOMINANTLY RAIN
ANYWHERE SOUTH OF ST. CLOUD. UP TO 3 INCHES OF SNOW IS IN THE
FORECAST FOR OUR FAR NORTHERN TIER OF COUNTIES FROM MILLE LACS
TOWARD LADYSMITH...WHERE WE HAVE ISSUED A WINTER WEATHER ADVISORY.
THE 12Z RUNS OF THE HI- RES ARW-EAST AND NMM-EAST AGREE VERY WELL
IN PUTTING DOWN THIS NARROW BAND OF PRECIP. MODEL SOUNDINGS AGREE
THAT IN THIS AREA...THE PRECIP TYPE MAY START AS A MIX...BUT
TRANSITION TO SNOW FOR THE OVERNIGHT HOURS AND THROUGH A PORTION
OF TOMORROW MORNING.
STILL A FAIR BIT OF UNCERTAINTY IN HOW MUCH RAIN TO EXPECT FOR
TOMORROW...AS MODEL GUIDANCE HAS SPECKLED LOCAL MAXIMAS IN DIFFERENT
PLACES ACROSS OUR CWA. A SYSTEM DEVELOPING ALONG THE LEE OF THE
ROCKIES WILL STRENGTHEN DURING THE DAY TOMORROW BUT WILL MOVE
LITTLE...KEEPING MUCH OF OUR AREA IN A FAVORABLE WAA/FRONTOGENESIS
AREA FOR SUSTAINED LIFT...SO EXPECT GENERALLY ON AND OFF LIGHT RAIN
FOR MOST OF THE AREA...ESPECIALLY MONDAY AFTERNOON. STILL HAVE
CONCERNS IN OUR FAR NORTH THAT OVERNIGHT ACCUMULATING SNOW WILL HELP
KEEP TEMPS COOL ENOUGH DURING AT LEAST A PORTION OF THE DAYTIME
HOURS TO HAVE CONTINUED LIGHT SNOW SHOWERS MOVING THROUGH BEFORE
SWITCHING TO LIQUID. HIGH TEMPS THERE MAY NOT REACH 40 IF A FEW
INCHES OF SNOW FALLS TONIGHT.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 315 PM CDT SUN APR 5 2015
TOUGH SLEDDING ONCE AGAIN WITH THE EXTENDED FORECAST WITH A
PLETHORA OF PRECIPITATION TYPES THROUGH MID WEEK. LITTLE HAS
CHANGED WITH THE OVERALL SYNOPTIC PATTERN. A LARGE UPPER TROUGH
WILL BE MOVING INTO THE WESTERN U.S. EARLY IN THE WORKWEEK AND
THEN WORK INTO ROCKIES BY MID WEEK. WHILE THIS IS OCCURRING...THE
LOCAL AREA WILL BE SANDWICHED BETWEEN A RATHER STRONG SURFACE
HIGH OVER EASTERN CANADA AND A STATIONARY FRONT MEANDERING ACROSS
THE CENTRAL PLAINS TO THE MID ATLANTIC STATES. THIS WILL KEEP OUR
AREA IN A COOL NORTHEAST LOW LEVEL FLOW WITH SEVERAL MID LEVEL
SHORT WAVES MOVING THROUGH. AS A RESULT...PRECIPITATION WILL BE
LIKELY ACROSS MUCH OF THE AREA FROM MONDAY NIGHT THROUGH TUESDAY
NIGHT. ECMWF AND GFS 850MB TEMPERATURES WERE VERY SIMILAR DURING
THIS PERIOD...PLACING A WARM LAYER OVER CENTRAL MN AND ADJOINING
AREAS OF WI WHILE SURFACE TEMPERATURES DROP TO OR BELOW FREEZING.
THIS IS COUPLED WITH A LOSS OF ICE ALOFT WHICH RESULTS IN FREEZING
RAIN BEING THE COMMON PRECIP TYPE ACROSS OUR FAR NORTHERN FA EARLY
TUESDAY MORNING. ACCUMULATING SNOW IS JUST ON THE OTHER SIDE OF
OUR FA AND A LITTLE MOMENT SOUTHWARD WOULD BRING THE SNOW SOUTH
ALONG WITH THE FREEZING RAIN REACHING INTO THE NORTH METRO OF THE
TWIN CITIES. OBVIOUSLY A SITUATION THAT WILL NEED TO BE CLOSELY
WATCHED WITH WINTER WEATHER ADVISORY CRITERIA PERHAPS BEING MET.
IT STILL LOOKS LIKE WE DRY OUT ON WEDNESDAY BEFORE ANOTHER SURGE
OF RAIN PUSHES ACROSS THE AREA FROM WEDNESDAY NIGHT THROUGH
FRIDAY AS THE UPPER TROUGH CLOSES IN. THIS ONE TOO MAY HAVE A
WINTER MIX ACROSS OUR FAR NORTH AS THE COOL NORTHEAST FLOW WILL
JUST NOT BUDGE. IN ADDITION THERE IS POTENTIAL FOR THUNDER ALONG
THE I-90 CORRIDOR ON THURSDAY AS ELEVATED INSTABILITY MOVES IN.
THERE ARE DIFFERENCES WITH THE MOVEMENT OF THE UPPER TROUGH FOR
THE END OF THE WORK WEEK. THE GFS CONTINUES ON THE FAST SIDE WITH
MOVING THE UPPER TROUGH ACROSS THE UPPER MISSISSIPPI VALLEY
THURSDAY NIGHT WHILE THE ECMWF WOULD BE FRIDAY NIGHT. TRENDED
MORE TOWARDS THE LATTER SOLUTION AND RAISED POPS FRIDAY NIGHT AND
SATURDAY TO REFLECT THE SLOWER TREND. YET ANOTHER UPPER LEVEL
TROUGH WILL BE APPROACHING OUR AREA ON SUNDAY WITH SMALL CHANCE
POPS ALREADY IN PLACE.
TOTAL RAIN AMOUNTS OF ONE TO LOCALLY TWO INCHES ARE EXPECTED
DURING THE LONG TERM.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1133 PM CDT SUN APR 5 2015
CEILINGS WILL LARGELY REMAIN VFR THROUGH THE FIRST HALF OF THE
NIGHT...BUT EVENTUALLY LOWER OVERNIGHT INTO EARLY MONDAY MORNING.
A BAND OF RAIN HAS DEVELOPED IN EASTERN MN AND WESTER WI EARLY
THIS EVENING. THE RAIN IS STILL FIGHTING DRY AIR NEAR THE
GROUND...SO IT LOOKS MORE INTIMIDATING ON RADAR THAN REALITY. THIS
BAND IS EXPECTED TO LIFT NORTH WITH TIME AND GIVE SNOW/RAIN TO
PORTIONS OF WESTERN WI AND CENTRAL MN. THIS BAND WILL EVENTUALLY
DRIFT BACK SOUTH EARLY MONDAY MORNING. ONCE THE IFR CEILINGS
ARRIVE /MVFR VISIBILITY FOR LIGHT PRECIP AND MIST/ THEY WILL STAY
IN PLACE THROUGH THE DAY TOMORROW.
KMSP...
WE HAVE MEDIUM TO HIGH CONFIDENCE THAT THE CEILINGS WILL BE LOWER
THAN 1700 FT BY 12Z. IN THE MEANTIME...DRY AIR NEAR THE SURFACE
WILL KEEP THE PRECIP AWAY /OR PERHAPS A FEW SPRINKLES/ AND AN
OVERCAST BUT VFR CEILING. SO WE DON'T EXPECT ANY AVIATION WEATHER
CONCERNS OVER THE NEXT 3-6 HOURS...HOWEVER...EARLY MONDAY MORNING
THE MVFR/IFR CONDITIONS SHOULD ARRIVE AND REMAIN FOR THE REMAINDER
OF THE DAY /OR WEEK FOR THAT MATTER/. THERE WILL ALSO WE A
PERSISTENT/BREEZY EAST-NORTHEAST WIND. THE GOOD NEWS IS THAT THE
AIRPORT SHOULD REMAIN WARM ENOUGH FOR RAIN FOR ANYTHING THAT FALLS
OVER THE NEXT 24 HOURS.
/OUTLOOK FOR KMSP/
TUE...MVFR POSSIBLY IFR WITH CHC RA. WINDS ENE 10-15 KTS.
WED...MVFR POSSIBLY IFR. CHC RA LATE. WINDS E 10-15 KTS.
THU...MVFR POSSIBLY IFR WITH CHC RA. WINDS NE 10-15 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY UNTIL 10 AM CDT MONDAY FOR MNZ043>045-
052-053.
WI...WINTER WEATHER ADVISORY UNTIL 10 AM CDT MONDAY FOR WIZ014>016.
&&
SHORT TERM...SPD
LONG TERM...RAH
AVIATION...CLFHazardous weather outlook, Apr 5, 11:10 AM CDT, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1110 AM CDT SUN APR 5 2015 MNZ041>045-047>053-WIZ014>016-061615- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-POLK-BARRON-RUSK- 1110 AM CDT SUN APR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS LIKELY ACROSS CENTRAL MINNESOTA AND ADJOINING AREAS OF WEST CENTRAL WISCONSIN TONIGHT. SNOWFALL ACCUMULATION OF 1 TO 3 INCHES IS FORECAST WITH THE HIGH END AMOUNTS MOST LIKELY FROM CAMBRIDGE ON EAST TO LADYSMITH. A LIGHT ICE ACCUMULATION IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WINTRY MIX WILL LINGER MONDAY MORNING WITH ADDITIONAL SNOW ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ054>070-073>078-082>085-091>093-WIZ023>028-061615- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1110 AM CDT SUN APR 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
Nearby
Freezing Rain Advisories in Minnesota, 2015Every freezing rain advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.